Was given Fentynal IV with sedation for removal of a skin cancer from my forehead. Became extremely agitated during procedure also experienced hallucinations. Dr had to bring me up from sedation to where I heard them talking and felt the cutting. Very bad experience. Is this unusual? I now say I'm allergic to Fentynal. Please advise as I'm soon having a knee replacement.
I'd be inclined not to use the word "allergic" but rather say 'Fentanyl caused A,B,C..'
I haven't heard of your specific reaction but high doses, in me, induces tetany style seizures that leave me screaming with pain. It's only advantage is that it is cheap, effective (mostly) and has a very short half life (1.7 hrs).
Other anesthetic agents are available.
I wish you the best with the knee. Joint replacements are a horrible experience.
Patti; I do agree with Steve; Just make sure you tell the doctor prior to the next surgery what happened and you would prefer they use something else. For one, you don't want to be brought out of the sleep enough that you are aware of what is going on this could also have been that they started to bring you back thinking they were almost done and it can take 1/2 hr to 45 min to wake up and you came right out of it. So it may still be okay to use the Fentynal but there are lots of choices and you do have a say in this matter.Best of luck. you well be fine Chuck1957
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2009 • 3 answers
Posted 11 Jan 2011 • 1 answer
Posted 9 Dec 2011 • 1 answer
Posted 18 Aug 2014 • 2 answers
Posted 15 Sep 2015 • 4 answers